Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 174, NWS San Angelo, TX

May 2, 2007Jones County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 2, 2007, 1:28 PM CDT for Jones County, Taylor County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 1:28 PM CDT (18:28 UTC)
Expired
May 2, 2007, 2:15 PM CDT
In force
47 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Jones County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 12:50 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:14 PM CDT, 14 minutes earlier.

Area forecast discussion, May 2, 1:14 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
114 PM CDT WED MAY 2 2007

.UPDATE...
UPDATED ZONES FOR TORNADO WATCH #209. LINE OF SEVERE TSTMS MOVING
ACROSS THE WESTERN CONCHO VALLEY WITH WSR-88D INDICATING STRONG
MESOS IN THE LINE.  21

&&

.AVIATION...
TSTMS LIKELY ACROSS WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY BE SEVERE. ALSO...MVFR CIGS OF BKN015-025 ACROSS
THE AREA WITH AREAS OF IFR CIGS BLO OVC010.  21

&&

.PREV DISCUSSION... /ISSUED 929 AM CDT WED MAY 2 2007/

UPDATE...
HAVE GONE WITH A FLASH FLOOD WATCH FOR MUCH OF WEST CENTRAL TEXAS
THROUGH THIS EVENING. RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE
POSSIBLE ACROSS THE WATCH AREA. MCS OVER SOUTHEAST NEW MEXICO AND
SOUTHWEST TEXAS MOVING EAST TOWARD THE CWFA. ALSO...SEVERE
THUNDERSTORM WATCH #208 IN EFFECT UNTIL 3 PM FOR WESTERN CONCHO
VALLEY AND NORTHERN EDWARDS PLATEAU.  21

PREV DISCUSSION... /ISSUED 614 AM CDT WED MAY 2 2007/

AVIATION...

THUNDERSTORMS WILL REMAIN EAST OF THE AREA THIS MORNING WITH
ANOTHER UPPER LEVEL SYSTEM BRINGING A CHANCE OF THUNDERSTORMS OVER
ALL OF WEST CENTRAL TEXAS BEGINNING EARLY AFTERNOON AND THROUGH
TONIGHT. EXPECT IFR TO MVFR CIGS AND VIS OVER THE NORTHERN
PORTIONS OF WEST CENTRAL TEXAS UNTIL MIDMORNING WITH VFR
CONDITIONS AT THE I10 TERMINALS. VFR CONDITIONS WILL RETURN TO ALL
TERMINALS EARLY THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 415 AM CDT WED MAY 2 2007/

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 80  61  83  65 /  70  70  20  10
SAN ANGELO 	 83  63  86  65 /  70  70  20  10
JUNCTION 	 83  64  85  65 /  50  70  30  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-IRION-JONES-KIMBLE-MASON-
MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-SHACKELFORD-
STERLING-SUTTON-TAYLOR-TOM GREEN.

&&
Hazardous weather outlook, May 2, 4:17 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
417 AM CDT WED MAY 2 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-030930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
417 AM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS
THIS AFTERNOON AND CONTINUE INTO THE NIGHT AS YET ANOTHER IN A
SERIES OF UPPER LEVEL DISTURBANCES MOVES INTO THE REGION. ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE
LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS.
HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. IN
ADDITION...FLASH FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER UPPER LEVEL SYSTEM WILL AFFECT WEST CENTRAL TEXAS THIS
WEEKEND AND INTO THE FIRST OF THE COMING WEEK. STRONG STORMS MAY
ONCE AGAIN DEVELOP SATURDAY AS AN UNSTABLE AIRMASS CONTINUES TO
DOMINATE THE LOCAL WEATHER PICTURE THROUGH AT LEAST TUESDAY.
GIVEN THE SATURATED SOILS OVER VIRTUALLY ALL OF WEST CENTRAL
TEXAS...FLASH FLOODING IS A DISTINCT POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND INTO
THE NIGHT.

In the hours before

Special weather statement, May 2, 11:09 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 AM CDT WED MAY 2 2007

TXZ064-021715-
STERLING TX-
1109 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT FOR STERLING
COUNTY...

AT 1104 AM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER SOUTHEASTERN MIDLAND COUNTY...OR
ABOUT 21 MILES SOUTHEAST OF MIDLAND...MOVING EAST AT 30 MPH. IF THIS
THUNDERSTORM HOLDS SEVERE INTENSITY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED FOR PORTIONS OF STERLING COUNTY BY NOON.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
WESTERN STERLING COUNTY AROUND NOON.
Special weather statement, May 2, 11:29 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1129 AM CDT WED MAY 2 2007

TXZ064-071-072-021730-
STERLING TX-TOM GREEN TX-IRION TX-
1129 AM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT FOR
STERLING...TOM GREEN AND IRION COUNTIES...

AT 1125 AM CDT...A LINE OF SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 52 MILES WEST OF STERLING CITY...OR
ABOUT 26 MILES NORTH OF RANKIN...MOVING EAST AT 30 MPH. IF THE
THUNDERSTORMS HOLD TOGTHER...WARNINGS WILL LIKELY BE ISSUED BY NOON.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN IRION...NORTHWESTERN TOM GREEN AND WESTERN STERLING
  COUNTIES.
Special weather statement, May 2, 12:36 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1236 PM CDT WED MAY 2 2007

TXZ049-054-113-127-021830-
NOLAN TX-JONES TX-FISHER TX-TAYLOR TX-
1236 PM CDT WED MAY 2 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT FOR NOLAN...
JONES...FISHER AND TAYLOR COUNTIES...

AT 1229 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6
MILES WEST OF ROTAN TO 20 MILES SOUTHWEST OF CHAMPION...MOVING EAST
AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  ROTAN BY 1245 PM CDT
  ROSCOE BY 1255 PM CDT
  ROBY BY 105 PM CDT
  THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 110 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Local storm report, May 2, 12:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1237 PM CDT WED MAY 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TORNADO          13 WSW STERLING CITY    31.74N 101.18W
05/02/2007                   STERLING           TX   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO

&&

JBRAZZEL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:40 PM CDTSevere Thunderstorm WarningSJTKimble, Mason65 min
May 1, 8:43 PM CDTSevere Thunderstorm WarningSJTKimble51 min
May 1, 10:55 PM CDTSevere Thunderstorm WarningSJTSutton65 min
May 2, 2:01 AM CDTSevere Thunderstorm WarningSJTCrockett29 min
May 2, 2:29 AM CDTSevere Thunderstorm WarningSJTCrockett31 min
May 2, 9:08 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 16 more13 hr
May 2, 11:53 AM CDTTornado WarningSJTIrion, Sterling, Tom Green67 min
May 2, 12:49 PM CDTTornado WarningSJTCoke, Runnels, Sterling, Tom Green56 min
May 2, 12:54 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher, Tom Green66 min
May 2, 12:56 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan64 min
May 2, 1:42 PM CDTTornado WarningSJTCoke, Runnels, Tom Green48 min
May 2, 1:55 PM CDTSevere Thunderstorm WarningSJTConcho, Crockett, Irion, Menard, Schleicher, Tom Green48 min
May 2, 2:05 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford55 min
May 2, 2:09 PM CDTTornado WarningSJTCoke, Runnels36 min
May 2, 2:28 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels32 min
May 2, 2:39 PM CDTTornado WarningSJTColeman, Concho, McCulloch36 min
May 2, 2:41 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 2:54 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels36 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor34 min
May 2, 3:11 PM CDTSevere Thunderstorm WarningSJTSutton34 min
May 2, 3:14 PM CDTTornado WarningSJTBrown, Coleman, McCulloch, San Saba46 min
May 2, 3:22 PM CDTSevere Thunderstorm WarningSJTSchleicher38 min
May 2, 3:30 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Taylor60 min
May 2, 3:39 PM CDTTornado WarningSJTSutton51 min
May 2, 3:53 PM CDTTornado WarningSJTBrown, McCulloch, San Saba37 min
May 2, 3:54 PM CDTTornado WarningSJTMenard, Schleicher36 min
May 2, 4:25 PM CDTSevere Thunderstorm WarningSJTConcho, Menard35 min
May 2, 4:28 PM CDTTornado WarningSJTKimble, Sutton32 min
May 2, 4:56 PM CDTTornado WarningSJTKimble49 min
May 2, 5:21 PM CDTSevere Thunderstorm WarningSJTMason, San Saba54 min
May 2, 5:41 PM CDTTornado WarningSJTKimble, Mason34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.